Mirena Questions — The Bump
January 2016 Moms

Mirena Questions

I got the Mirena IUD put in almost 3 weeks ago. I started my first pp period Match 9th (still hasn't ended - go away already!)

I've been suffering crippling migraines for the last 2 weeks. I know Mirena is a hormone releasing IUD, but in all my reading I have not found anything about migraines being a side effect. Has anyone else had, or heard of this? I'm dyin' here!

Re: Mirena Questions

  • I've never had Mirena (or a migraine) and I haven't heard any of my patients complain about it but headaches and migraines are certainly listed as an adverse effect in my medscape app. Both look to be uncommon, with migraines only being a side effect 2% of the time. So hopefully the Mirena isn't causing your issues. 
  • Ugh I hope not...but at the same time, I just want an answer to what is causing them. 
  • Loading the player...
  • Have you had menstrual related migraines before? I get them with every period. Thank goodness I haven't had my first one, but I know it will be bad with the added hormones. I hope you find what's causing them! In the meantime, try excedrin migraine at the first sign of a headache and cool cloths on the back of your neck and over your eyes. I hope you get rid of them, migraines are the pits!
  • I have had the occasional headache with my periods in the past, but not migraines. I'm getting my eyes checked this week in hopes that maybe that will be the cause...
  • You might ask your doctor about migraine meds too I take Immitrex which is amazing, but it's not safe for BFing. I know you're FF though so maybe it could work for you. Sometimes you need to break the cycle of the headache to get relief. Naproxen Sodium (Aleve) works too. 
    Baby Birthday Ticker Ticker
Sign In or Register to comment.
Choose Another Board
Search Boards